Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
andrew*

What happened when you upped your accutane dose?

I have had my accutane dose increased after the first month from half dose (30mg) to my full dose (60mg). In the first couple of weeks of 30mg, my acne got worse (as the dermatologist said it probably would), then calmed back down right up to the end of month 1.

Now, 7 days into the increased dose I'm getting another big breakout like in the first month. Is this normal? I'm just trying not to get too disheartened by the fact that just when I thought things were getting better, I seem to be back to square minus one.

Just interested if this happened to anyone else. thanks.

Share this post


Link to post
Share on other sites

Dont be disheartened, you simply are not back to sqaure one, or minus one. Flare ups are part of the process, conversly its perhaps a good sign they correllate to your beggining the treatment and the dosage increase. The direct link allows you context for why they are at least happening, and they are happening because the drug is working. I havnt been able to discover and am no where near smart enough to be able to digest the direct science speak or why inital breakouts occur. However they do seem to be pretty much the norm, i am on my 2nd round of accutane(dont worry i stayed clear for years) and its happened both times. The suggest is that what you are seeing is all the proto-spots in your skin coming to the surface. Which although a bit traumatic, is obviously a good thing. Another line of thought is that what you are seeing is not necessarily a increase in the amount of spots per se, but rather an increase in severity of them. As with most things, its probs abit of both. Just ride it out, dear god do not pick, DO NOT PICK!. A bad idea anyway, but your skin is much more fragile and slow to heal now than ever. Dab diluted tea tree on them if you want, avoid harsh abrasive products, again just do that anyway. If you could try adding Vit C and Vit E supplements to your diet to aid healing, it wont at least do any harm. You could also try MSM. Best of luck.

p.s. DONT PICK.

Share this post


Link to post
Share on other sites

I'm in the exact same position as you. The doctor prescribed me with 1 40 mg pill one day and two 40 mg pills every second day. I've been doing it every since the second month and there was a flare-up. But I remain positive.

Share this post


Link to post
Share on other sites

people normally get breakouts again when they up their dosage on accutane mate... happened to me as well...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×